Custody deputies at the Santa Barbara County Main Jail successfully resuscitated an inmate who was suspected to be overdosing.
Deputies say on Thursday at 7:15 a.m., a custody deputy in the inmate receiving center was conducting a safety check of inmates when he was alerted by an inmate that his cellmate was having a medical emergency.
Deputies removed the unconscious inmate from the cell and requested an emergency medical response. Deputies, along with medical staff, began lifesaving measures and administered three doses of naloxone nasal spray.
The inmate regained consciousness before first responders got on scene and was transported to an area hospital when the ambulance arrived.
The Sheriff's Office would like to highlight this incident as an example of the danger of fentanyl use, the importance of carrying naloxone, and recognizing the signs of overdose which may include:
- Difficult to wake up
- Slowed Breathing
- Blue or pale lips and fingernails
If you notice these signs, call 911 immediately.